JOURNAL ARTICLE
REVIEW

Antipsychotic drug-induced acute laryngeal dystonia: two case reports and a mini review

Christos Christodoulou, Chryssanthi Kalaitzi
Journal of Psychopharmacology 2005, 19 (3): 307-11
15888517
Antipsychotic-induced laryngeal dystonia is a life-threatening side-effect of both high- and low-potency classical antipsychotics, and its diagnosis often remains elusive. We review all cases of acute laryngeal dystonia due to antipsychotics available in the literature, including controversial ones, and add two new cases. There are no reports of acute laryngeal dystonia due to atypical antipsychotics. Antipsychotic-induced laryngeal dystonia has been reported predominantly in young males, but does not correlate to the dosage or the category of the drug. There have been reports of acute laryngeal dystonia due to metoclopramide. Differential diagnosis includes other extrapyramidal side-effects and allergic reactions. Treatment consists of the administration of anticholinergic agents.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
15888517
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.